Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 22, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 4, 2019, 2:54 PM EDT for Lake County, Orange County, Seminole County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 2:54 PM EDT (18:54 UTC)
- Expired
- May 4, 2019, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WUUS52 KMLB 041854
SVRMLB
FLC069-095-117-041945-
/O.NEW.KMLB.SV.W.0022.190504T1854Z-190504T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
254 PM EDT Sat May 4 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Western Seminole County in east central Florida...
Central Lake County in east central Florida...
Northwestern Orange County in east central Florida...
* Until 345 PM EDT.
* At 253 PM EDT, a severe thunderstorm was located near
Howey-In-the-hills, or near Astatula, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Apopka, Altamonte Springs, Winter Springs, Casselberry and Lake
Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2858 8177 2870 8182 2897 8145 2868 8129
TIME...MOT...LOC 1853Z 236DEG 23KT 2870 8169
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
040 WWUS52 KMLB 041910 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 310 PM EDT Sat May 4 2019 FLC069-095-117-041945- /O.CON.KMLB.SV.W.0022.000000T0000Z-190504T1945Z/ Seminole FL-Lake FL-Orange FL- 310 PM EDT Sat May 4 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR WESTERN SEMINOLE...EAST CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES... At 310 PM EDT, a severe thunderstorm was located over Zellwood, moving northeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Apopka, Altamonte Springs, Winter Springs, Casselberry and Lake Mary. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Melbourne. && LAT...LON 2860 8166 2879 8170 2897 8145 2868 8129 TIME...MOT...LOC 1910Z 236DEG 23KT 2876 8159 HAIL...0.88IN WIND...60MPH $$ Rodriguez
021 WWUS52 KMLB 041920 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 320 PM EDT Sat May 4 2019 FLC069-095-117-041945- /O.CON.KMLB.SV.W.0022.000000T0000Z-190504T1945Z/ Seminole FL-Lake FL-Orange FL- 320 PM EDT Sat May 4 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTHWESTERN SEMINOLE...EAST CENTRAL LAKE AND NORTHWESTERN ORANGE COUNTIES... At 319 PM EDT, a severe thunderstorm was located near Mount Plymouth, moving northeast at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Apopka, Lake Mary, Mount Dora, Cassia and Mount Plymouth. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Melbourne. && LAT...LON 2871 8162 2883 8165 2897 8145 2875 8133 TIME...MOT...LOC 1919Z 244DEG 27KT 2884 8150 HAIL...0.88IN WIND...60MPH $$ Rodriguez
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:37 AM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 4, 10:37 AM EDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1037 AM EDT Sat May 4 2019 .DISCUSSION... Low stratus clouds were observed across areas of east central FL this morning. These affected some of the airports but as of 10 am, only the Treasure Coast were still under brief MVFR ceilings. Temperatures are already in the lower 80s and are expected to rise to the upper 80s or lower 90s before cloud coverage tap them. Visible satellite imagery already depicts streaks of low clouds developing from the south across Okeechobee and Lake counties. Thanks to the 1.30 inches of PWAT present in the area (observation from 10z Cape sounding), diurnal heating and wind flow from the SSW, showers and thunderstorms are forecast to develop later this afternoon. These will originate across east central FL and as a east coast sea breeze develops, the storms could focus along the coast and slowly shift to the Atlantic waters by early evening. No changes on the forecast were necessary. && .AVIATION... VFR conditions have returned for most of the terminals this morning, with a MVFR cigs for KVRB. However, as the day continues, cloud coverage will increase across all sites. SHRA/TSRA will develop over the area and generally move to the ENE later this afternoon and early evening. Gusty winds and reduced visibilities are expected with these. TAFs already have this mentioned as tempos and will be adjusted as necessary. && .MARINE... General flow from the SSW will persist through early afternoon. An east coast sea breeze is forecast to develop, with winds near the coast becoming southeast to south. Thunderstorms are expected to develop across east central FL and approach the Atlantic waters later this afternoon. Mariners can expect frequent lightning, gusty winds and moderate to heavy downpours reducing visibilities. Stay weather aware. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Johnson/Combs
Hazardous weather outlook, May 4, 8:53 AM EDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 853 AM EDT Sat May 4 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 853 AM EDT Sat May 4 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and storms will develop across the area into the afternoon, pushing eastward up to 20 to 25 mph toward the east coast and offshore. A few stronger storms may form, especially toward the I-95 corridor, producing dangerous lightning strikes, strong wind gusts up to 40 to 50 mph, small hail and locally heavy rainfall around 1 to 2 inches. .RIP CURRENT IMPACT... A moderate risk of rip currents will exist along the beaches of east central Florida today. Greatest threat for rip currents will be from the late morning through the afternoon hours due to tidal effects. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorms that develop across the area into the afternoon will have the potential to produce wind gusts around or in excess of 34 knots as they move eastward around 20 to 25 knots across inland lakes and offshore through late day. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated to scattered afternoon lightning storms can be expected from late weekend into next week. Storms tomorrow into early next week will be able to push offshore the coast and into the Atlantic waters, with a few stronger storms possible. Dangerous lightning strikes, gusty winds and locally heavy rainfall will be the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Weitlich/Johnson
In the hours before
Special weather statement, May 4, 2:29 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
229 PM EDT Sat May 4 2019
FLZ044-144-041900-
Northern Lake County FL-Southern Lake County FL-
229 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
300 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mascotte, moving northeast at 15 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Eustis, Tavares, Mount Dora, Groveland and Mascotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2870 8195 2887 8166 2859 8166 2859 8165
2855 8166 2850 8195
TIME...MOT...LOC 1828Z 224DEG 13KT 2859 8188
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:29 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| May 4, 2:58 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| May 4, 3:01 PM EDT | Special Marine Warning | MLB | 119 min | |
| May 4, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 25 min |
| May 4, 3:45 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 45 min |
| May 4, 4:16 PM EDT | Special Marine Warning | MLB | 119 min | |
| May 4, 4:27 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
| May 4, 4:53 PM EDT | Special Weather Statement | MLB | Saint Lucie | 37 min |
| May 4, 5:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| May 4, 5:32 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 26 min |
| May 4, 6:00 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| May 4, 6:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| May 4, 6:14 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 36 min |
| May 4, 6:20 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 40 min |
| May 4, 6:57 PM EDT | Special Weather Statement | MLB | Indian River | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.